Alert archive / South Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Wilmington, NC

July 13, 2011Darlington County, South Carolina

NWS Wilmington, NC issued this special weather statement at Jul 13, 2011, 4:02 PM EDT for Darlington County, South Carolina. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2011, 4:02 PM EDT (20:02 UTC)
Expired
Jul 13, 2011, 4:45 PM EDT
In force
43 min
Issued by
NWS Wilmington, NC

County Darlington County, SC

The radar

The Columbia radar (KCAE), 114 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 4:18 PM EDTTSTM WND DMG6 N Hartsville, SCTREES DOWN AT THE INTERSECTION OF NORTH CENTER RD AND PATRICK HWY. TWO MOBILE HOMES DAMAGED.
Jul 13, 4:22 PM EDTTSTM WND DMGHartsville, SCTREE BLOCKING THE ROAD ON LAKE VIEW BLVD.
Jul 13, 4:28 PM EDTTSTM WND DMGHartsville, SCTREE DOWN ON NEW MARKET RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3017 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3017 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WWUS82 KILM 132002
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
402 PM EDT WED JUL 13 2011

SCZ023-132045-
DARLINGTON-
402 PM EDT WED JUL 13 2011

...A STRONG THUNDERSTORM NEAR CLYDE...

AT 402 PM EDT...A STRONG THUNDERSTORM WAS...2 MILES NORTHEAST OF
CLYDE...OR 5 MILES NORTHWEST OF HARTSVILLE...MOVING EAST AT 5 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE DARLINGTON...
HARTSVILLE...AUBURN...CLYDE...DOVESVILLE...FLOYD...KELLYTOWN...
LAMAR...LYDIA...MONT CLARE...NORTH HARTSVILLE AND OATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3450 8005 3449 7988 3454 7984 3451 7983
      3449 7979 3452 7976 3449 7972 3446 7975
      3443 7975 3410 8005 3409 8008 3415 8016
      3420 8012 3423 8012 3432 8018 3436 8018
      3432 8024 3437 8029

$$

JDW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jul 13, 3:24 PM EDT, 38 minutes earlier.

Area forecast discussion, Jul 13, 3:24 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
324 PM EDT WED JUL 13 2011

.SYNOPSIS...
A COLD FRONT WILL PROGRESS SOUTHWARD THROUGH THE CAROLINAS TONIGHT AND
THURSDAY MORNING. HIGH PRESSURE WILL BUILD FROM THE NORTH THURSDAY
AND PERSIST THROUGH THE WEEKEND...WHILE THE FRONT REMAINS SOUTH OF
THE AREA. BERMUDA HIGH PRESSURE WILL BUILD BACK INTO THE REGION
EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 2 PM WEDNESDAY...WEAK TROF OF LOW PRESSURE SITS JUST INLAND
FROM THE CAROLINA COAST. TEMPS FLIRTING WITH THE 100 DEGREE MARK
AND HEAT INDICES EASILY HITTING ADVISORY CRITERIA ACROSS THE ILM
CWA. CONVECTION STARTING TO FIRE OVER OUR EXTREME SOUTHERN
COUNTIES AND BACK IN THE SANDHILLS OF NC. MODERATE TO STRONG
INSTABILITY...A VERY JUICY AIR MASS...AND CONVERGENCE ALONG THE
TROUGH WILL FUEL THUNDERSTORM ACTIVITY FOR THE REMAINDER OF THE
AFTERNOON. SPC HAS UPGRADED THE AREA TO A SLIGHT RISK WITH WET
MICROBURSTS AS THE MAIN THREAT. SVR POTENTIAL IS PULSE IN NATURE
SO WILL NOT CARRY WORDING IN THE ZONES.

HEAT ADVISORY FLYING UNTIL 8 PM...AND PROBABLY WILL CONTINUE TO
MEET CRITERIA THAT LONG EXCEPT IN ANY RAIN-COOLED AREAS. BACKDOOR
FRONT OVERNIGHT WILL SUPPORT CONTINUED 20-30 POPS...BUT SVR
POTENTIAL DIMINISHES AFTER SUNSET. MIN TEMPS HAVE A LOT OF BUST
POTENTIAL...AS IT WILL BE TOUGH TO GET MUCH BELOW 80 WITHOUT
CONVECTION TO BRING RAIN-COOLED AIR TO THE SURFACE. AREAS THAT DO
EXPERIENCE A TIMELY THUNDERSTORM COULD DIP INTO THE LOWER
70S...EVEN IF IT IS ONLY BRIEFLY.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 3 PM TUESDAY...A COLD FRONT WILL SLOWLY SLIDE SOUTHWARD ACROSS
THE FORECAST AREA LATER TONIGHT INTO THURSDAY MORNING. THIS WILL
BREAK THE OPPRESSIVE HEAT AND HUMIDITY THAT HAS IMPACTED THE AREA
THE LAST FEW DAYS. TEMPERATURES ARE EXPECTED TO DROP INTO THE
UPPER 80S TO NEAR 90 FOR THE AREA. WITH THE FRONTAL BOUNDARY
DRAPED ACROSS OUR SOUTHERN PORTION OF THE CWA OR JUST TO THE SOUTH
OF THE AREA EXPECT SCATTERED THUNDERSTORMS OVER THE EXTREME
SOUTHERN PORTION OF THE COUNTY WARNING AREA AND ISOLATED
CONVECTION ELSEWHERE.

WITH THE FRONTAL PASSAGE THE NORTHERLY FLOW ON THURSDAY WILL BRING
THE SMOKE FROM THE PENDER AND BLADEN COUNTY FIRES INTO MOST OF
SOUTHEAST NORTH CAROLINA...EXCEPT FOR ROBESON COUNTY. THUS A AIR
QUALITY ALERT CODE RED HAS BEEN ISSUED FOR NEW HANOVER...PENDER.
A CODE ORANGE ALERT HAS BEEN ISSUED FOR BRUNSWICK...
COLUMBUS...AND BLADEN COUNTIES THROUGH MIDNIGHT FRIDAY.

THE FRONTAL BOUNDARY WILL REMAIN ALONG OR JUST SOUTH OF THE AREA
AND THIS WILL DISSIPATE THROUGH THE EARLY WEEKEND. THIS WILL
PROVIDE FOR ANOTHER CHANCE OF CONVECTION.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 300 PM WEDNESDAY...LONG TERM PERIOD WILL BE CHARACTERIZED BY A
SLUGGISH UPPER PATTERN WITH AN INTENSE RIDGE ACROSS THE MISSOURI
VALLEY KEEPING THE EASTERN CAROLINAS IN N/NE FLOW REGIME. THIS
STAGNANT PATTERN HAS LED TO INCREASED CONSENSUS AND CONFIDENCE AMONG
THE GUIDANCE...AND THEY ARE DEPICTING THAT A WEAKENING COLD FRONT
WILL STALL SOMEWHERE SOUTH OF THE ILM CWA THROUGH THE PERIOD. THE
EXACT LOCATION OF THIS BOUNDARY IS DIFFICULT TO DISCERN THIS FAR
OUT...BUT WHERE IT SITS WILL PLAY AN IMPORTANT ROLE IN THE SENSIBLE
WEATHER FOR THE AREA. LOCATIONS NORTH OF THE BOUNDARY WILL BE IN A
SLIGHTLY DRIER AND COOLER AIR MASS UNDER NE FLOW...AND PWATS AROUND
1.75 INCHES MAKING WIDESPREAD RAIN/TSTMS LESS LIKELY. AREAS TO THE
SOUTH WILL BE WARMER AND MORE MOIST...WITH TROPICAL MOISTURE
CREATING WIDESPREAD STORMS EACH DAY. CLIMO WOULD FAVOR THE FRONT NOT
MAKING IT QUITE AS FAR SOUTH AS GUIDANCE SUGGESTS...SO WILL HAVE A
N/S POP GRADIENT EACH DAY WITH HIGHER CHANCES ACROSS THE SOUTHERN
ZONES.

ADDITIONALLY...FOR SEVERAL RUNS NOW PROGS HAVE BEEN INDICATING THAT
A TROPICAL WAVE WILL DEVELOP ALONG THE TAIL END OF THIS WEAKENING
COLD FRONT. ALTHOUGH THIS DOES TEND TO BE A FAVORED LOCATION FOR
DEVELOPMENT OF HYBRID/TROPICAL SYSTEMS...REALIZE THAT GUIDANCE
OVERDID STRENGTH OF TROPICAL WAVE LAST WEEK SO WILL JUST MENTION AN
ENHANCED TROPICAL MOISTURE PLUME POTENTIALLY CREATING HEAVY RAIN
INVOF OF THE BOUNDARY THROUGH EARLY NEXT WEEK. AGAIN...AVAILABILITY
OF THIS MOISTURE TO IMPACT THE ILM CWA WILL DEPEND HEAVILY ON EXACT
LOCATION OF FRONTAL BOUNDARY.

CLOUD COVER AND DEEP NE FLOW WILL KEEP MAX TEMPS AT OR SLIGHTLY
BELOW CLIMO THROUGH MONDAY...WARMING ON TUESDAY AS RIDGE BEGINS TO
BUILD ACROSS THE AREA. DIURNAL RANGES WILL BE TEMPERED AS WELL SO
EXPECT MINS TO BE RIGHT AROUND OR SLIGHTLY ABOVE CLIMO EACH NIGHT.
&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
AS OF 18Z...MODERATE CONFIDENCE IN FORECAST DUE TO POTENTIAL
CONVECTION LATER THIS AFTERNOON. CURRENT VIS SATELLITE IS SHOWING CU
FIELD DEVELOPING OVER THE AREA. THERE IS CHANCE FOR ISOLATED
SHOWERS/THUNDERSTORMS THIS AFTERNOON AS APPROACHING FRONT AND
SEABREEZE ACT AS LIFTING MECHANISM. MODELS DO SHOW MOISTURE AND
INSTABILITY PRESENT...SO QUESTION LIES WITHIN THE EXTENT AND TIMING
OF CONVECTION. CONFIDENCE IS STILL LOW ON THIS...SO WILL SIMPLY
LEAVE CB IN TAF AND AMD AS NECESSARY. BRIEF PERIODS OF LOWERED VSBY
ARE POSSIBLE WITHIN HEAVIEST RAINFALL. CONVECTION COULD PERSIST INTO
THE OVERNIGHT AS FRONT LINGERS OVER THE AREA. EXPECT SOUTHWEST FLOW
IN THE AFTERNOON...THEN BECOMING NORTHERLY OVERNIGHT.

CONDITIONS FOR FOG/STRATUS OVERNIGHT ARE NOT FAVORABLE ATTM AS
CURRENT MODEL SOUNDINGS INDICATE A FAIRLY LARGE SURFACE T/TD SPREAD.
THIS ALONG WITH ELEVATED WINDS AND CLOUD COVER SHOULD KEEP ANY
RESTRICTIONS FROM DEVELOPING. NORTHERLY WINDS IN THE MORNING WILL
VEER TO THE EAST BY THE AFTERNOON. CONVECTION IS ONCE AGAIN POSSIBLE
TOWARDS THE END OF THE VALID PERIOD.

EXTENDED OUTLOOK...AFTERNOON SHOWERS/THUNDERSTORMS POSSIBLE
THROUGH MON.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM WEDNESDAY...BENIGN CONDITIONS WILL CONTINUE THROUGH
TONIGHT. EXPECT SW WINDS TO HOLD AT 10-15 KT THROUGH THIS EVENING AS
THE SEABREEZE KEEPS A TROF OF LOW PRESSURE FROM MAKING IT OFF THE
COAST. BACKDOOR COLD FRONT WILL MOVE THROUGH OVERNIGHT AND WILL
ESTABLISH A NORTH WIND OVER THE WATERS SHORTLY AFTER DAYBREAK ON
THU. WITH WIND SPEEDS LIMITED TO 10-15 KT AND NO SUBSTANTIAL
INCOMING SWELL...SEAS 2-3 FT.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...THE COLD FRONTAL BOUNDARY WILL PUSH SLOWLY
SOUTHWARD ACROSS THE COAST WATERS AND WILL VEER THE WINDS TO THE
NORTH ON THURSDAY. AS THE FRONT SHIFTS SOUTH A EXTENDED PERIOD OF
EASTERLY WINDS BEGIN ON FRIDAY AND SEAS WILL INCREASE TO NEAR 5
FEET AT 20 MILES OFF THE COAST WITH EAST WINDS OF 15 TO 20 KNOTS
BY LATE FRIDAY.

LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 3 PM WEDNESDAY...DEEP E/NE FLOW WILL DOMINATE THROUGH THE
EXTENDED AS A REMNANT COLD FRONT STALLS JUST SOUTH OF THE WATERS
THROUGH MONDAY. THIS FRONT COMBINED WITH HIGH PRESSURE RIDGING
DOWN FROM THE NORTH WILL KEEP A TIGHTENED GRADIENT ALLOWING WINDS
TO INCREASE TO AROUND 15 KTS EACH DAY. WIND WAVES WILL
DOMINATE...ALTHOUGH A VERY LOW AMPLITUDE SE SWELL WILL EXIST IN
THE SPECTRUM. THIS SWELL WILL CONTRIBUTE ALMOST NOTHING TO
SIGNIFICANT WAVE HEIGHT...SO EXPECT 4-5 FT SEAS WITH AROUND 5 SEC
PERIODS...DECREASING TO 3-4 FT ON MONDAY. ALTHOUGH SEAS ARE
EXPECTED TO REMAIN BELOW SCA THRESHOLDS...SCEC CRITERIA MAY BE MET
SUNDAY/MONDAY. &&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ017-023-024-
     032-033-039-053>056.

NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ087-096-099-
     105>110.

MARINE...NONE.

&&

NEAR TERM...RAS
SHORT TERM...DRH
LONG TERM...JDW
AVIATION...RAS
Hazardous weather outlook, Jul 13, 4:52 AM EDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
452 AM EDT WED JUL 13 2011

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-140900-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
452 AM EDT WED JUL 13 2011

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-140900-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
452 AM EDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 13, 2:46 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
246 PM EDT WED JUL 13 2011

SCZ039-131945-
WILLIAMSBURG-
246 PM EDT WED JUL 13 2011

...A STRONG THUNDERSTORM NEAR KINGSTREE...

AT 246 PM EDT...A STRONG THUNDERSTORM WAS...5 MILES NORTHEAST OF
SALTERS...OR 3 MILES SOUTHEAST OF KINGSTREE...MOVING SOUTHEAST AT 5
MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE KINGSTREE...CADES...
EARLE...GOURDIN...MORRISVILLE...SALTERS...TRIO AND LANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3335 7977 3337 7979 3337 7981 3339 7984
      3342 7988 3344 7988 3349 7997 3349 8001
      3351 8004 3379 7978 3363 7951 3335 7966
      3334 7968 3331 7969

15
Special weather statement, Jul 13, 2:56 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
256 PM EDT WED JUL 13 2011

SCZ053-054-132000-
INLAND HORRY-COASTAL HORRY-
256 PM EDT WED JUL 13 2011

...A STRONG THUNDERSTORM JUST NORTH OF MYRTLE BEACH...

AT 256 PM EDT...A STRONG THUNDERSTORM WAS...5 MILES NORTHEAST OF
FORESTBROOK...OR 4 MILES NORTH OF MYRTLE BEACH...MOVING EAST AT 5
MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE MYRTLE BEACH...NORTH
MYRTLE BEACH...FORESTBROOK...HAND...WAMPEE...ATLANTIC BEACH AND
BRIARCLIFFE ACRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3367 7900 3385 7899 3388 7866 3381 7866
      3375 7879 3365 7891

15
Special weather statement, Jul 13, 3:52 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
352 PM EDT WED JUL 13 2011

SCZ055-056-132045-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
352 PM EDT WED JUL 13 2011

...STRONG THUNDERSTORMS OVER SOUTHERN GEORGETOWN COUNTY...

AT 3:50 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS IN SOUTHERN GEORGETOWN COUNTY JUST
SOUTH OF LAMBERT AND SAMPIT.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE GEORGETOWN...GRAVES...
LAMBERT...NORTH SANTEE AND SAMPIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3314 7928 3315 7935 3323 7946 3330 7968
      3332 7968 3349 7949 3336 7914 3334 7915
      3334 7917 3331 7917 3329 7918 3330 7928
      3326 7926 3324 7919 3320 7920 3318 7919
      3311 7927

15
Special weather statement, Jul 13, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
402 PM EDT WED JUL 13 2011

SCZ023-132045-
DARLINGTON-
402 PM EDT WED JUL 13 2011

...A STRONG THUNDERSTORM NEAR CLYDE...

AT 402 PM EDT...A STRONG THUNDERSTORM WAS...2 MILES NORTHEAST OF
CLYDE...OR 5 MILES NORTHWEST OF HARTSVILLE...MOVING EAST AT 5 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE DARLINGTON...
HARTSVILLE...AUBURN...CLYDE...DOVESVILLE...FLOYD...KELLYTOWN...
LAMAR...LYDIA...MONT CLARE...NORTH HARTSVILLE AND OATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3450 8005 3449 7988 3454 7984 3451 7983
      3449 7979 3452 7976 3449 7972 3446 7975
      3443 7975 3410 8005 3409 8008 3415 8016
      3420 8012 3423 8012 3432 8018 3436 8018
      3432 8024 3437 8029

JDW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:46 PM EDTSpecial Weather StatementILMWilliamsburg59 min
Jul 13, 2:56 PM EDTSpecial Weather StatementILMHorry64 min
Jul 13, 3:29 PM EDTSevere Thunderstorm WarningILMWilliamsburg17 min
Jul 13, 3:52 PM EDTSpecial Weather StatementILMGeorgetown53 min
Jul 13, 4:06 PM EDTSevere Thunderstorm WarningILMGeorgetown54 min
Jul 13, 4:07 PM EDTSpecial Marine WarningILM68 min
Jul 13, 4:18 PM EDTSevere Thunderstorm WarningILMDarlington42 min
Jul 13, 4:42 PM EDTSevere Thunderstorm WarningILMDillon, Marion29 min
Jul 13, 4:55 PM EDTSpecial Weather StatementILMHorry50 min
Jul 13, 5:10 PM EDTSevere Thunderstorm WarningILMHorry50 min
Jul 13, 5:50 PM EDTSpecial Weather StatementILMFlorence40 min
Jul 13, 5:58 PM EDTSpecial Weather StatementILMHorry62 min
Jul 13, 6:08 PM EDTSpecial Weather StatementILMMarlboro67 min
Jul 13, 6:18 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Marlboro57 min
Jul 13, 7:34 PM EDTSpecial Weather StatementILMMarion41 min
Jul 13, 7:49 PM EDTSpecial Marine WarningILM56 min
Jul 13, 5:32 PM EDTSevere Thunderstorm WarningILMBladen, Robeson58 min
Jul 13, 6:35 PM EDTSevere Thunderstorm WarningILMColumbus40 min
Jul 13, 7:00 PM EDTSpecial Weather StatementILMPender60 min
Jul 13, 7:06 PM EDTSevere Thunderstorm WarningILMBladen, Columbus39 min
Jul 13, 7:23 PM EDTAreal Flood AdvisoryILMBladen, Columbus, Robeson112 min
Jul 13, 7:52 PM EDTSpecial Weather StatementILMNew Hanover, Pender53 min

Nearby

Special Weather Statements in South Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.